Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS Sioux Falls, SD

May 5, 2007Aurora County, Jerauld County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 5, 2007, 7:23 PM CDT for Aurora County, Jerauld County, South Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2007, 7:23 PM CDT (00:23 UTC)
Expired
May 5, 2007, 8:00 PM CDT
In force
37 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

Counties Aurora County, SD, Jerauld County, SD

The radar

The Sioux Falls radar (KFSD), 165 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 7:30 PM CDTHAIL 0.757 Wsw Wessington Spring, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 4:33 PM CDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.4 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 060024
SVRFSD
SDC003-073-060100-
/O.NEW.KFSD.SV.W.0069.070506T0023Z-070506T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA
  NORTHWESTERN AURORA COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 800 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER NORTHWESTERN AURORA COUNTY...OR ABOUT 29
  MILES EAST OF CHAMBERLAIN...MOVING NORTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL JERAULD COUNTY WEST OF WESSINGTON SPRINGS AROUND 740 PM CDT

THIS REPLACES THE PREVIOUS WARNING FOR JERAULD COUNTY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTHWEST IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM CDT SUNDAY MORNING FOR NORTHWEST IOWA.

LAT...LON 4375 9880 4382 9864 4419 9859 4419 9882

$$

CHAPMAN
2 follow-up statements
000 
WWUS53 KFSD 060034 RRA
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
733 PM CDT SAT MAY 5 2007

SDC003-060043-
/O.CAN.KFSD.SV.W.0069.000000T0000Z-070506T0100Z/
AURORA SD-
733 PM CDT SAT MAY 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN AURORA COUNTY IS 
CANCELLED...

THE STORM HAS MOVED INTO JERAULD COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTHWEST IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM CDT SUNDAY MORNING FOR NORTHWEST IOWA.

LAT...LON 4393 9882 4393 9863 4419 9859 4419 9882

$$

SDC073-060100-
/O.CON.KFSD.SV.W.0069.000000T0000Z-070506T0100Z/
JERAULD SD-
733 PM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT 
FOR JERAULD COUNTY...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED OVER CENTRAL 
JERAULD COUNTY SOUTHWEST OF WESSINGTON SPRINGS...OR ABOUT 32 MILES 
SOUTHWEST OF HURON...MOVING NORTH AT 40 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING 
FOR SOUTHEAST SOUTH DAKOTA.

LAT...LON 4393 9882 4393 9863 4419 9859 4419 9882

$$

CHAPMAN
000 
WWUS53 KFSD 060059
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT SAT MAY 5 2007

SDC073-060108-
/O.EXP.KFSD.SV.W.0069.000000T0000Z-070506T0100Z/
JERAULD SD-
758 PM CDT SAT MAY 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR JERAULD COUNTY EXPIRES AT 800 
PM CDT...

FOR THE MOMENT...STORMS HAVE DECREASED IN INTENSITY OR MOVED INTO
BEADLE AND HAND COUNTIES. HOWEVER...ADDITIONAL STORMS WILL CONTINUE
THIS EVENING...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM 
CDT SATURDAY EVENING FOR SOUTHEAST SOUTH DAKOTA.

LAT...LON 4393 9882 4393 9863 4419 9859 4419 9882

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:05 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 5, 5:05 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
505 PM CDT SAT MAY 5 2007

.DISCUSSION...

STG AND DEEP SSELY FLOW OF VERY MOIST UNSTABLE AIR PULLING E/W WMFNT
NWD INTO FAR SRN CWA ATTM...AND SHOULD MOVE NORTH MAYBE PAST I90
LATER TNGT. VARIOUS WAVES ALOFT ROTATING NNE AROUND STG UPR TROF IN
ERN RCKYS...WILL CONTINUE TO GENERATE TSTMS...SOME SVR/HVY...WITH
CELLS MOVG NWD AND AREA EVENTUALLY ENEWD OVR CWA TNGT...CONTINUING
THRU SUN NGT. MAIN SVR THREAT ALG AND WEST OF I29 TNGT...SHIFTING
A LIT FURTHER EAST SUN AFTN AND EVE AS LOW LVL FOCUS SHIFTS EAST.
SHEAR IS GOING TO CONTINUE TO INCREASE ACROSS THE WESTERN PLAINS AS
SYSTEM TO THE WEST CONTINUES TO GET WOUND UP. AS STORMS BECOME
SURFACE BASED LATE THIS AFTERNOON...EXPECT TORNADO THREAT TO
CONTINUE THROUGH LATE EVENING HOURS. BOUNDARY LAYER WILL HAVE A HARD
TIME DECOUPLING TONIGHT...BUT EXPECT THREAT TO GRADUALLY EVOLVE INTO
MORE OF A HEAVY RAIN THREAT AFTER MIDNIGHT. WILL KEEP FLOOD WATCH
GOING TONIGHT INTO TOMORROW. NAM SEEMS TOO SLOW MOVG BOUNDARY EAST
AND FASTER GFS LOOKS BTR. DEFINITELY KEPT FLOOD WATCH IN ONGOING
AREA WITH SATURATED GROUND AND GENERAL ADDITIONAL AMOUNTS OF 2 TO 4
INCHES RAINFALL EXPCD.  OVERALL PREV FCST THRU EXTD IN THE BALLPARK
WITH FAIRLY MINOR ADJUSTMENTS FOR NOW...BUT SURE TO BE IN A STATE OF
FLUX AS NRN STREAM BATTLES SRN STREAM FOR DOMINANCE.

&&

.AVIATION...
LOW PRESSURE WILL CONTINUE TO INTENSITY LATE THIS AFTERNOON...
PRODUCING VERY STRONG SRLY FLOW. SOUTHERLY WINDS IN EXCESS OF
40 KTS ARE LIKELY BY EARLY EVENING ONLY A FEW THOUSAND FEET ABOVE
THE GROUND. THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON INTO THIS
EVENING...SOME PRODUCING LARGE HAIL AND TORNADOES.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ001-012-020-031.

MN...FLOOD WATCH THROUGH MONDAY MORNING FOR MNZ071-097-098.

NE...FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ013-014.

SD...FLOOD WATCH THROUGH MONDAY MORNING FOR SDZ039-040-054>056-061-
     062-066-067-069>071.

     FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR SDZ038-050-052-053-
     057>060-063>065-068.

&&

RYRHOLM
Hazardous weather outlook, May 5, 4:09 AM CDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
409 AM CDT SAT MAY 05 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
409 AM CDT SAT MAY 05 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR MAINLY ALONG AND WEST
OF INTERSTATE 29 THIS MORNING. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE. THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON
AND OVERNIGHT. SOME OF THESE STORMS WILL BECOME SEVERE MAINLY
ALONG AND WEST OF INTERSTATE 29. THESE STORMS WILL BE CAPABLE OF
PRODUCING TORNADOES AND LARGE HAIL. THE GREATEST THREAT FOR
TORNADOES WILL BE LATE THIS AFTERNOON AND EVENING...WEST OF A
HURON TO SIOUX CITY LINE.

FLOODING...
HEAVY RAINS WILL OCCUR AT TIMES THROUGH TONIGHT ALONG AND WEST OF
INTERSTATE 29.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA
ON SUNDAY. HOWEVER...THE MAIN THREAT ON SUNDAY WILL BE THE
POTENTIAL FOR ADDITIONAL HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM ALONG AND WEST OF
THE
JAMES RIVER.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM BETWEEN INTERSTATE
29 AND
THE JAMES RIVER.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 5, 6:26 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
626 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             MENNO                   43.24N 97.58W
05/05/2007  M1.75 INCH       HUTCHINSON         SD   LAW ENFORCEMENT

&&

DMORIN
Local storm report, May 5, 6:29 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
629 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             PLATTE                  43.39N 98.84W
05/05/2007  M1.00 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

            ESTIMATED 50 MPH WINDS ALONG WITH DIME TO QUARTER SIZE
            HAIL

&&

DMORIN
Local storm report, May 5, 6:37 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
637 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     PLATTE                  43.39N 98.84W
05/05/2007  E60.00 MPH       CHARLES MIX        SD   LAW ENFORCEMENT

0632 PM     HAIL             PLATTE                  43.39N 98.84W
05/05/2007  M1.00 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

&&

DMORIN
Local storm report, May 5, 6:50 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
650 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             10 W PLATTE             43.39N 99.04W
05/05/2007  E1.75 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

            NEAR ACADEMY ROAD

0635 PM     TORNADO          10 W PLATTE             43.39N 99.04W
05/05/2007                   CHARLES MIX        SD   LAW ENFORCEMENT

            ACCOMPANIED BY MULTIPLE FUNNELS

0637 PM     HAIL             PLATTE                  43.39N 98.84W
05/05/2007  E1.75 INCH       CHARLES MIX        SD   TRAINED SPOTTER

0640 PM     TSTM WND DMG     FREEMAN                 43.35N 97.43W
05/05/2007                   HUTCHINSON         SD   LAW ENFORCEMENT

            HEAVY RAIN AND STRONG WINDS SOME TREES LIMBS DOWN

&&

DMORIN
Local storm report, May 5, 6:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             1 SE WORTHING           43.32N 96.75W
05/05/2007  M0.75 INCH       LINCOLN            SD   TRAINED SPOTTER

            PENNY SIZE HAIL COVERING THE GROUND FELL FROM 1250-1300
            CDT.

0110 PM     HAIL             3 NE HARRISBURG         43.46N 96.65W
05/05/2007  M1.00 INCH       LINCOLN            SD   TRAINED SPOTTER

0132 PM     HAIL             8 SW MARION             43.34N 97.37W
05/05/2007  M0.75 INCH       TURNER             SD   TRAINED SPOTTER

            UP TO PENNY SIZE...MOSTLY DIME OR SMALLER

0235 PM     TSTM WND GST     FREEMAN                 43.35N 97.43W
05/05/2007  E60.00 MPH       HUTCHINSON         SD   TRAINED SPOTTER

            WIND GUST IS ESTIMATED...ONLY SMALL BRANCHES REPORTED
            DOWN.

0250 PM     HAIL             1 NW SALEM              43.73N 97.40W
05/05/2007  M0.75 INCH       MCCOOK             SD   TRAINED SPOTTER

0315 PM     TSTM WND DMG     4 SW EMERY              43.56N 97.68W
05/05/2007                   HANSON             SD   PUBLIC

            DAMAGE ON FARMSTEAD...MACHINE SHED AND AT LEAST ONE OTHER
            OUT BUILDING DESTROYED. MACHINERY KNOWN AS A GRAINVAC
            OVERTURNED. HOUSE OKAY.

0435 PM     TSTM WND DMG     5 NW HOWARD             44.06N 97.59W
05/05/2007                   MINER              SD   LAW ENFORCEMENT

            UP TO 65 MPH WIND GUSTS...FARMSTEAD OUT BUILDINGS DAMAGED

0435 PM     TSTM WND DMG     GREGORY                 43.23N 99.43W
05/05/2007                   GREGORY            SD   LAW ENFORCEMENT

            CENEX BUILDING COLLAPSED. TRAILERS BLOWN INTO STREET.

0442 PM     HAIL             CARTHAGE                44.17N 97.71W
05/05/2007  M1.00 INCH       MINER              SD   TRAINED SPOTTER

0443 PM     TORNADO          7 NW TYNDALL            43.06N 97.96W
05/05/2007                   BON HOMME          SD   LAW ENFORCEMENT

            TORNADO WITNESSED BY PUBLIC. LAW ENFORCEMENT SURVEYED
            DAMAGE. TWO FARMSTEADS...OUT BUILDINGS DESTROYED...POWER
            LINES DOWN...TREES UPROOTED...TOPS OF GRAIN BINS GONE.
            RESIDENTS TOOK SHELTER...AT THIS TIME EVERYONE REPORTED
            OKAY. PATH REPORTED TO BE FROM 6NW TO 8NW OF TYNDALL.
            TIME OF EVENT 1643-1650 HOURS.

0502 PM     HAIL             GREGORY                 43.23N 99.43W
05/05/2007  M0.75 INCH       GREGORY            SD   LAW ENFORCEMENT

0510 PM     TORNADO          DIMOCK                  43.48N 97.99W
05/05/2007                   HUTCHINSON         SD   LAW ENFORCEMENT

            COMFIRMED BY LAW ENFORCEMENT IN DIMOCK AREA

0520 PM     TORNADO          3 SE MITCHELL           43.70N 97.99W
05/05/2007                   DAVISON            SD   LAW ENFORCEMENT

            MOVING NORTH

0520 PM     TORNADO          S MITCHELL              43.73N 98.03W
05/05/2007                   DAVISON            SD   LAW ENFORCEMENT

            JUST SOUTH OF TOWN MOVING NORTH

0520 PM     FLOOD            YANKTON                 42.89N 97.39W
05/05/2007                   YANKTON            SD   CO-OP OBSERVER

            AT LEAST 6 ROADS UNDER WATER IN TOWN

0541 PM     TORNADO          6 NW ALEXANDRIA         43.72N 97.86W
05/05/2007                   HANSON             SD   LAW ENFORCEMENT

            TORNADO DAMAGE REPORTED 6 TO 7 MILES NW OF ALEXANDRIA

0545 PM     HAIL             MITCHELL                43.73N 98.03W
05/05/2007  E1.75 INCH       DAVISON            SD   TRAINED SPOTTER

            SOUTHEAST SIDE OF TOWN ALONG RIVER ROAD

0549 PM     TORNADO          6 NW ALEXANDRIA         43.72N 97.86W
05/05/2007                   HANSON             SD   LAW ENFORCEMENT

            WIND DAMAGE FROM TORNADO PREVIOUSLY REPORTED AT 1741 PM.
            DAMAGE ALONG THE PATH INCLUDE BARNS DESTOYED...WINDOWS
            BLOW OUT OF HOUSES ALONG PATH IN HANSON COUNTY.

0550 PM     TORNADO          5 W YANKTON             42.89N 97.49W
05/05/2007                   YANKTON            SD   NWS EMPLOYEE

            TWO TORNADOES NEAR GAVINS POINT DAM. REPORT RELAYED BY
            OMX WX

0555 PM     TORNADO          3 E MITCHELL            43.73N 97.97W
05/05/2007                   DAVISON            SD   LAW ENFORCEMENT

            TORNADO REPORTED NEAR MILE MARKER 335 ON I90

0605 PM     TORNADO          5 N YANKTON             42.96N 97.39W
05/05/2007                   YANKTON            SD   TRAINED SPOTTER

            RAIN WRAPPED TORNADO

0605 PM     TORNADO          15 W MITCHELL           43.73N 98.33W
05/05/2007                   AURORA             SD   LAW ENFORCEMENT

            BETWEEN I90 MILE MARKERS 310 AND 313 TORNADO WITH DEBRIS

0609 PM     TORNADO          NE STICKNEY             43.59N 98.44W
05/05/2007                   AURORA             SD   LAW ENFORCEMENT

            TORNADO WITH DEBRIS NOTED BY OBSERVER NORTHEAST OF
            STICKNEY.

0625 PM     HAIL             MENNO                   43.24N 97.58W
05/05/2007  M1.75 INCH       HUTCHINSON         SD   LAW ENFORCEMENT

0627 PM     HAIL             PLATTE                  43.39N 98.84W
05/05/2007  M1.00 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

            ESTIMATED 50 MPH WINDS ALONG WITH DIME TO QUARTER SIZE
            HAIL

0630 PM     TORNADO          7 SW GREGORY            43.16N 99.52W
05/05/2007                   GREGORY            SD   PUBLIC

0630 PM     TORNADO          5 S GREGORY             43.16N 99.43W
05/05/2007                   GREGORY            SD   LAW ENFORCEMENT

0632 PM     HAIL             PLATTE                  43.39N 98.84W
05/05/2007  M1.00 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

0632 PM     TSTM WND GST     PLATTE                  43.39N 98.84W
05/05/2007  E60.00 MPH       CHARLES MIX        SD   LAW ENFORCEMENT

0635 PM     TORNADO          10 W PLATTE             43.39N 99.04W
05/05/2007                   CHARLES MIX        SD   LAW ENFORCEMENT

            ACCOMPANIED BY MULTIPLE FUNNELS

0635 PM     HAIL             10 W PLATTE             43.39N 99.04W
05/05/2007  E1.75 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

            NEAR ACADEMY ROAD

0637 PM     HAIL             PLATTE                  43.39N 98.84W
05/05/2007  E1.75 INCH       CHARLES MIX        SD   TRAINED SPOTTER

0640 PM     TSTM WND DMG     FREEMAN                 43.35N 97.43W
05/05/2007                   HUTCHINSON         SD   LAW ENFORCEMENT

            HEAVY RAIN AND STRONG WINDS SOME TREES LIMBS DOWN

&&

DMORIN
Local storm report, May 5, 7:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
718 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     BRIDGEWATER             43.55N 97.50W
05/05/2007                   MCCOOK             SD   TRAINED SPOTTER

            VERY STRONG WINDS AND PEA SIZE HAIL. SOME TREES REPORTED
            TO BE DOWN

0710 PM     HAIL             CHAMBERLAIN             43.81N 99.32W
05/05/2007  E0.88 INCH       BRULE              SD   TRAINED SPOTTER

0712 PM     HAIL             CHAMBERLAIN             43.81N 99.32W
05/05/2007  M1.25 INCH       BRULE              SD   EMERGENCY MNGR

&&

DMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:03 PM CDTTornado WarningFSDMcCook27 min
May 5, 7:05 PM CDTSevere Thunderstorm WarningFSDBeadle25 min
May 5, 7:09 PM CDTSevere Thunderstorm WarningFSDBrule, Charles Mix, Gregory51 min
May 5, 7:09 PM CDTSevere Thunderstorm WarningFSDJerauld36 min
May 5, 7:26 PM CDTTornado WarningFSDHanson, McCook, Miner34 min
May 5, 7:38 PM CDTSevere Thunderstorm WarningFSDBeadle52 min
May 5, 7:43 PM CDTSevere Thunderstorm WarningFSDBeadle17 min
May 5, 7:53 PM CDTTornado WarningFSDKingsbury, Miner28 min
May 5, 8:08 PM CDTSevere Thunderstorm WarningFSDGregory52 min
May 5, 8:11 PM CDTSevere Thunderstorm WarningFSDJerauld34 min
May 5, 8:16 PM CDTSevere Thunderstorm WarningFSDBrule, Charles Mix44 min
May 5, 8:20 PM CDTSevere Thunderstorm WarningFSDBeadle40 min
May 5, 8:27 PM CDTTornado WarningFSDBeadle12 min
May 5, 9:08 PM CDTFlash Flood WarningFSDBrule112 min
May 5, 9:21 PM CDTSevere Thunderstorm WarningFSDBeadle24 min
May 5, 10:46 PM CDTHigh Wind WarningFSDBrookings, Lincoln, Minnehaha, Moody8 hr
May 5, 11:28 PM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton32 min
May 5, 11:53 PM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton37 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.